Missouri, 2013Hail and Damaging Winds in Missouri, June 22, 2013
June 22, 2013 · NWS LSX · 3 events in 2 counties and zones
An old outflow boundary acted as a trigger for some afternoon thunderstorms across the region. A few of the storms produced severe weather and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An old outflow boundary acted as a trigger for some afternoon thunderstorms across the region. A few of the storms produced severe weather and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 22, 12:06 PM CST, 46 minutes earlier.
Area forecast discussion, Jun 22, 12:06 PM CST, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
106 PM CDT SAT JUN 22 2013
.UPDATE...
ISSUED AT 105 PM CDT SAT JUN 22 2013
UPDATED GRIDS AS STORMS HAVE DEVELOPED ALONG A BOUNDARY FROM MAIN
COMPLEX OVER EAST CENTRAL IL...SOUTHWESTWARD THROUGH STL METRO
AREA THEN INTO THE OZARKS. ACTIVITY TO PERSIST THROUGH THE
AFTERNOON HOURS...SLOWLY DRIFTING TO THE SOUTH. OTHERWISE...HOT
AND HUMID WITH HIGHS IN THE LOW 90S...HEAT INDICIES NEAR 100 DEGREES
SOME LOCATIONS.
BYRD
&&
.SYNOPSIS...
ISSUED AT 245 AM CDT SAT JUN 22 2013
TYPICAL SUMMER WEATHER PATTERN WILL CONTINUE WITH LIMITED CHANCES OF
WIDESPREAD PRECIPITATION AND TEMPERATURES SLIGHTLY ABOVE NORMAL.
SYNOPSIS...AREA REMAINS IN WARM SOUTHERLY FLOW WITH TEMPERATURES
GENERALLY IN THE 70S. ACTIVE RING OF FIRE AROUND THE UPPER LEVEL
RIDGE OF HIGH PRESSURE REMAINS ACROSS THE NORTHERN PLAINS TO THE
UPPER MIDWEST AND EASTWARD TO THE GREAT LAKES.
CVKING
&&
.SHORT TERM...(THIS WEEKEND)
ISSUED AT 245 AM CDT SAT JUN 22 2013
HAVE MAINTAIN SLIGHT CHANCE/ISOLATED POPS FOR THUNDERSTORMS BOTH
THIS AFTERNOON AND SUNDAY AFTERNOON AS ATMOSPHERE WILL BECOME
UNSTABLE AND NEARLY UNCAPPED. TEMPERATURES SHOULD BE SIMILAR TO
YESTERDAY WITH HIGHS IN THE 90-93 DEGREE RANGE FOR MOST LOCATIONS
WITH AFTERNOON AND EARLY EVENING HEAT INDICES FROM 95 TO 100 DEGREES.
CVKING
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 245 AM CDT SAT JUN 22 2013
SUNDAY NIGHT AND MONDAY...
MCS TRACK MAY SLIP FAR ENOUGH SOUTH TO AFFECT THE NORTHERN
CWA...AND HAVE MAINTAINED SOME LOW CHANCE POPS IN CASE THE OUTFLOW
IS ABLE TO DRIFT SOUTH INTO THE CWA. MOST OF THE MODEL GUIDANCE
KEEPS THE BETTER CHANCES FOR RAINFALL NORTH...FROM THE PLAINS
ACROSS IOWA AND INTO NORTHERN ILLINOIS WHERE THE SYNOPTIC FRONTAL
BOUNDARY WILL EXIST. TEMPERATURES TO REMAIN SEASONAL WITH HIGHS
IN THE LOWER 90S AS CWA REMAINS IN THE PERSISTENT WARM SECTOR.
TUESDAY THROUGH FRIDAY...
UPPER RIDGE FLEXES ITS MUSCLES AGAIN ACROSS THE CENTER OF THE NATION
TUESDAY AND WEDNESDAY...WITH 850MB TEMPERATURES SOARING ABOVE 20C
AND THE STORM TRACK SHIFTING BACK TO THE NORTH. SURFACE TEMPERATURES
SHOULD RESPOND WITH LOWER TO MIDDLE 90S LIKELY...AND LITTLE IF ANY
CHANCE OF RAIN.
THE PATTERN SHOULD BEGIN TO TRANSITION BY THE END OF THE WORK WEEK
AS THE UPPER LEVEL RIDGE SHIFTS WEST ACROSS THE ROCKIES AND
NORTHWEST FLOW ESTABLISHES ITSELF OVERHEAD IN THE WAKE OF A STRONG
SHORTWAVE THAT MOVES ACROSS THE GREAT LAKES. TIMING DIFFERENCES
EXIST ON FRONTAL PASSAGE AND PRECIPITATION CHANCES...SO HAVE KEPT
LOW CHANCE POPS IN THE FORECAST WITH TEMPERATURES DROPPING BACK INTO
THE 80S ON FRIDAY.
CVKING
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 105 PM CDT SAT JUN 22 2013
NOTICED TOWER CU DEVELOPING ALONG CONVERGENCE BOUNDARY RIGHT OVER
STL METRO AREA...SO ADDED VCTS/TEMPO MENTION TO METRO AREA TAFS
THROUGH 22Z. OTHERWISE...WINDS TO PERSIST FROM THE SOUTH WITH
DIURNAL CU. WINDS TO DIMINISH A BIT AFTER SUNSET...THEN PICK BACK
UP AGAIN BY MID MORNING ON SUNDAY.
SPECIFICS FOR KSTL...
NOTICED TOWER CU DEVELOPING ALONG CONVERGENCE BOUNDARY RIGHT OVER
STL METRO AREA...SO ADDED VCTS/TEMPO MENTION TO METRO AREA TAFS
THROUGH 22Z. OTHERWISE...SOUTHWEST WINDS TO BACK A BIT MORE TO THE
SOUTH OVER THE NEXT HOUR OR SO. DIRUNAL CU AND WINDS TO DIMINISH
BY SUNSET...THEN WINDS PICK BACK UP AGAIN BY MID MORNING ON
SUNDAY.
BYRD
&&
.CLIMATE...
ISSUED AT 245 AM CDT SAT JUN 22 2013
...COMPARING 2012 TO 2013...
NUMBER OF DAYS AT OR ABOVE 90 DEGREES THROUGH JUNE 21
2012 2013 DIFFERENCE
ST. LOUIS 18 7 -11 DAYS
COLUMBIA 13 2 -11 DAYS
QUINCY 9 1 -8 DAYS
TOTAL PRECIPITATION (INCHES) THROUGH JUNE 21
2012 2013 DIFFERENCE
ST. LOUIS 10.97 15.31 +4.34 INCHES
COLUMBIA 10.99 18.63 +7.64 INCHES
QUINCY 5.33 18.56 +13.23 INCHES
AVERAGE TEMPERATURE APRIL 1ST THROUGH JUNE 21ST
2012 2013 DIFFERENCE
ST. LOUIS 69.8 65.6 -4.2 F
COLUMBIA 67.9 62.9 -5.0 F
QUINCY 65.9 61.8 -4.1 F
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jun 22, 2:00 AM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT SAT JUN 22 2013
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
300 AM CDT SAT JUN 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON.
THERE IS A CHANCE FOR THUNDERSTORMS MONDAY ACROSS NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.
CVKING
Thunderstorm Wind, St. Louis
- When
- June 22, 12:52 PM CST
- Where
- St. Louis County, Creve Coeur
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.670, -90.420
Thunderstorm winds blew down a bradford pear tree as well as several large limbs from another tree.
Thunderstorm Wind, Jefferson
- When
- June 22, 12:55 PM CST
- Where
- Jefferson County, 1.29 mi NNW of Hoene Spg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.468, -90.625
Thunderstorm winds blew down a large tree at the intersection of Highway W and Highway PP. The tree was blocking the intersection.
Hail, Jefferson
- When
- June 22, 2:50 PM CST
- Where
- Jefferson County, 1.06 mi ESE of Hematite
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.214, -90.412
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Minnesota, June 22 to 25, 2013$11 million · 1 in hail · 15 events
- Rip Current in North Carolina, June 22, 20131 death · 1 event
- Flash Flooding and Flood in Iowa, June 22 to 24, 2013$7.3 million · 8 events
- Hail and Damaging Winds in Nebraska, June 22 to 23, 2013$4.3 million · 1.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 22, 2013$569,000 · 2 in hail · 23 events
- Flash Flooding and Hail in North Dakota, June 22, 2013$230,000 · 1.75 in hail · 30 events
- Flash Flooding in Iowa, June 22, 2013$650,000 · 3 events
- Flash Flooding and Hail in Minnesota, June 22 to 23, 2013$390,000 · 1.25 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 22, 2013$266,000 · 2.75 in hail · 19 events
- Flash Flood and Damaging Wind in Arkansas, June 22, 2013$421,000 · 52 kt wind · 4 events
- Damaging Winds in Ohio, June 22, 2013$103,000 · 61 kt wind · 4 events
- Flooding in Wisconsin, June 22 to 30, 2013$72,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465943, 465949, 465952.